Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having cough, headache and feeling nausea. Have UTRI?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5517 Questions
Hi I think I have an URTI,have had 3/4 in last two months.Have cough (not too bad though with a little phlegm).However,I also feel nausea and headache and irritable.My temp now is 34.9 and this morning 35.1.I feel like I have temp but this is not a fever??V.strange!
Posted Mon, 17 Jun 2013 in General Health
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX

Thank you for your query.

Yes, this is strange and not often seen, but if you have only these symptoms than this wont be anything serious. First, you should find another thermometer because it can maybe show wrong results. These temperatures are usually normal in young girls especially in the morning and depends on menstrual cycle, but it can also indicate hypothermia which is considered to be if temp< 35.
I suggest to measure rectal temp as it will show reliable body temp and do it in the evening.

These are definitely signs of respiratory infection and it can often be associated with normal body temp so you should treat this as any other respiratory infection. Take enough fluids, rest, take vitamin C and anti-flu medicines, propolis supplements. If there is productive cough and pain in chest you should do chest X-ray to rule out bacterial pneumonia.

If your low body temperature persists after measurements I have mentioned you should consider chronic disease (such as hypothyroidism and estrogen imbalance), so check these hormones levels. But as I said this is probably benign respiratory infection and you shouldn't be worried.

Wish you good health. If you have any questions I ll be glad to help.
Above answer was peer-reviewed by
Follow-up: Having cough, headache and feeling nausea. Have UTRI? 1 hour later
Hey thanks,ye I know its not serious,its just URTI and I tend to get them alot!Just curious with Temp isssue though!When I get viral/bacterial infecs my temp always drops in response aroun 34.9 or that.But when I take paracetamol to ease headache/malaise from URTI I start feeling a little better and my temp then rises to bou 36.2.My body seems to react differently to virus/infections?Usually paracetamol lowers fever??With me it seems to raise body temp to normal?Is this common?

Answered by Dr. Ivan R. Rommstein 1 hour later

Yes. It is known that Viral infections especially can cause both drop and raise in temperature and this is nothing significant. There are rare cases of some more serious hypothalamic disorders but you don't have to think of it. Honestly, it isn't very likely or common that paracetamol would have reversed effect and I wouldn't take it if there is no fever. There is no reported case of such situation and you would be pharmaceutical miracle if this is true. This is probably coincidence.

In elderly and immunocompromised people, hypothermia in infection can suggest weakened immune system but in your case this is just your individual body reaction. To be sure you can check your WBC but I don't expect any abnormalities unless you have unusually prolonged and severe infections.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor